Alert archive / New York / River Flood Warnings in 2012

River Flood Warning 1, NWS Burlington, VT

October 20, 2012Clinton County, Essex County, New York

NWS Burlington, VT issued this river flood warning at Oct 20, 2012, 12:04 AM EDT for Clinton County, Essex County, New York. It took effect at Oct 20, 2012, 12:46 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2012, 12:04 AM EDT (04:04 UTC)
In effect from
Oct 20, 2012, 12:46 AM EDT
Expired
Oct 20, 2012, 5:42 AM EDT
In force
5 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

Counties Clinton County, NY, Essex County, NY

The radar

The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WGUS41 KBTV 200404
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1204 AM EDT SAT OCT 20 2012

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... 

  EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

NYC019-031-201847-
/O.NEW.KBTV.FL.W.0001.121020T0446Z-121020T1847Z/
/ASFN6.1.ER.121020T0446Z.121020T0600Z.121020T1247Z.NO/
1204 AM EDT SAT OCT 20 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:55 PM FRIDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY 
  MORNING AND CONTINUE TO RISE TO NEAR 7.4 FEET BY AFTER MIDNIGHT 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE later 
  SATURDAY MORNING.
* IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER 
  BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N 
  NEAR MARCY FIELD.  HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS 
  NEAR KEESEVILLE.

$$

BANACOS
1 follow-up statement
466 
WGUS81 KBTV 200942
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
542 AM EDT SAT OCT 20 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

NYC019-031-201012-
/O.CAN.KBTV.FL.W.0001.000000T0000Z-121020T1847Z/
/ASFN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
542 AM EDT SAT OCT 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS.
* AT  5:15 AM SATURDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.7 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY SUNDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Oct 19, 10:48 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 19, 10:48 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1048 PM EDT FRI OCT 19 2012

.SYNOPSIS...
EXPECT SHOWERS TO GRADUALLY TAPER OFF OVERNIGHT AS THE FIRST BAND
OF DEEPER MOISTURE ASSOCIATED WITH AN APPROACHING UPPER LEVEL LOW
PRESSURE SYSTEM MOVES EAST. DRY WEATHER WILL START THE DAY ON
SATURDAY...BUT AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO
THE REGION...SHOWERS WILL BECOME FAIRLY WIDESPREAD...ESPECIALLY
OVER NORTHERN NEW YORK AND NORTHERN VERMONT. THE UPPER LOW WILL BE
SLOW TO MOVE OUT OF THE AREA ON SUNDAY...THUS LOOKING AT SCATTERED
SHOWERS ACROSS THE NORTH COUNTRY. ABOVE NORMAL TEMPERATURES WILL
BE THE RULE ON SATURDAY WITH A RETURN TO NORMAL TEMPERATURES ON
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 1047 PM EDT FRIDAY...THE HEAVIER RAIN FROM EARLIER THIS
EVENING HAS MOVED NORTH INTO CANADA. COMPOSITE RADAR LOOP SHOWING
SOME SCATTERED RAIN SHOWERS ACROSS THE REGION AT THIS TIME.
COMPOSITE RADAR LOOP ALSO SHOWING SOME THUNDERSTORMS OVER
NORTHEAST PENNSYLVANIA AND SOUTH CENTRAL NEW YORK STATE AT THIS
TIME... BUT NOT EXPECTING ANY THUNDERSTORMS OVER THE FORECAST AREA
OVERNIGHT AS BUFKIT FORECAST SOUNDINGS SHOWING INSTABILITY IS
MARGINAL ACROSS THE FORECAST AREA OVERNIGHT. HAVE ADDED THE
MENTION OF DRIZZLE AS WELL AS AREAS OF FOG OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 353 PM EDT FRIDAY...ON SATURDAY WE START IN THE DRY SLOT WITH
NO PRECIPITATION EXPECTED...BUT AS UPPER LEVEL LOW PRESSURE SYSTEM
MOVES INTO THE REGION...LARGE HEIGHT FALLS DEVELOP AND LAPSE RATES
BEGIN TO STEEPEN. THUS THE THREAT OF SHOWERS WILL INCREASE ONCE
AGAIN WITH OCCASIONAL SHOWERS EXPECTED BY AFTERNOON ACROSS
NORTHERN NEW YORK AND NORTHWEST VERMONT. SHOWERS WILL BE ISOLATED
TO SCATTERED IN NATURE OVER CENTRAL AND SOUTHERN VERMONT. ABOVE
NORMAL TEMPERATURES WILL BE THE RULE ON SATURDAY WITH HIGHS IN THE
60S...WHICH WILL CONTRIBUTE TO THE STEEPER LAPSE RATES. LAPSE
RATES STABILIZE SATURDAY NIGHT AND STRONGEST FORCING LIFTS NORTH
OF THE AREA...SO SHOWERS SHOULD TAPER OFF. AREA REMAINS IN
SOMEWHAT BROAD UPPER TROUGH ON SUNDAY...SO LOOKING AT ISOLATED TO
SCATTERED SHOWERS ONCE AGAIN. TEMPERATURES WILL RETURN TO NORMAL
ON SUNDAY. UPPER TROUGH FINALLY MOVES EAST OF THE AREA SUNDAY
NIGHT...THUS BRINGING AN END TO THE PRECIPITATION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 345 PM EDT FRIDAY...MID/UPPER LVL PATTERN WL FEATURE DEEP
TROF LIFTING OUT OF THE NE CONUS ON MONDAY...WITH BUILDING HGHTS
ASSOCIATED WITH RIDGE TWD THE MID/LATER PART OF THE WEEK. THIS
OVERALL PATTERN WL FEATURE SLIGHTLY ABOVE NORMAL TEMPS AND BLW
NORMAL CHCS FOR PRECIP. STILL SOME UNCERTAINTY ASSOCIATED WITH
BACKDOOR COLD FRNT LATE TUES AND PLACEMENT OF BEST
DYNAMICS/MOISTURE. LATEST 12Z GFS/GEM AND ECMWF KEEP BEST 850 TO
500MB RH TO OUR SOUTH...BUT CONT TO SHOW A STRONG SW TO NE
THERMAL GRADIENT ACRS OUR FA. THIS GRADIENT COMBINED WITH SOME
LIFT FROM BOUNDARY NEARBY...WL CONT TO MENTION LOW CHC POPS ON
TUES INTO WEDS. QPF AMOUNTS WL BE LIGHT GIVEN AMOUNT OF MOISTURE
AVAILABLE IN NORTHERN STREAM. SLIGHTLY COOLER AIR ARRIVES ON
TUES/WEDS...WITH PROGGED 85H TEMPS RANGING BTWN 8C SLV TO 2C
NEK...WL TRY TO SHOW THIS TYPE OF GRADIENT IN GRIDS. ALSO...CLOUDS
COVER WL KEEP TEMPS COOLER DURING THE DAYTIME HRS.
OTHERWISE...BOTH GFS/ECMWF SHOW BUILDING HGHTS FOR LATE
WEEK...WITH ABOVE NORMAL TEMPS RETURNING WITH PROGGED 85H TEMPS
BTWN 10-12C BY 00Z FRIDAY. THIS SUPPORTS HIGHS WELL INTO THE 60S
MOST LOCATIONS...WITH NEXT BOUNDARY APPROACHING OUR WESTERN CWA BY
FRIDAY. WL INCREASE POPS TWD FRIDAY FOR BOUNDARY AND NARROW RIBBON
OF ENHANCED 850 TO 500MB RH/UVVS...ALONG WITH SOME PVA FROM
APPROACHING MID/UPPER LVL TROF. OVERALL...LIGHT QPF IS ANTICIPATED
WITH THIS SYSTEM.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 00Z SUNDAY...AREAS OF MVFR/IFR CEILINGS AND VISIBILITIES EXPECTED
TO DEVELOP OVERNIGHT AS RAIN FROM EARLIER TODAY COMBINED WITH
NEARLY CALM WINDS WILL PRODUCE WIDESPREAD FOG...DRIZZLE AND LOW
CEILINGS. COMPOSITE RADAR LOOP AT 0025Z SATURDAY SHOWING A BAND OF HEAVIER
RAIN ACROSS PORTIONS OF NORTHERN NEW YORK AND NORTHERN VERMONT
WILL LIFT NORTH INTO CANADA WITHIN THE NEXT HOUR. EXPECTING
CONDITIONS TO IMPROVE TO VFR THROUGHOUT THE REGION BY 17Z
SATURDAY. HOWEVER...EXPECTING SOME SCATTERED RAIN SHOWERS TO
DEVELOP ACROSS THE REGION DURING THE DAY ON SATURDAY AS AN UPPER
LOW MOVES NORTHEAST FROM THE GREAT LAKES.

OUTLOOK 00Z SUNDAY THROUGH TUESDAY...
00Z SUNDAY THROUGH 00Z TUESDAY...MID/UPPER LVL CIRCULATION WL
MOVE ACRS NORTHERN NY ON SAT INTO SUNDAY WITH SCATTERED SHOWERS
LIKELY. MAINLY MVFR WITH SOME PERIODS OF IFR CONDITIONS WL BE
POSSIBLE IN THE HEAVIER SHOWERS...ESPECIALLY AT MPV/SLK. IMPROVING
CONDITIONS WL DEVELOP LATE SUNDAY INTO MONDAY AS HIGH PRES BUILDS
INTO THE REGION...WITH SOME PATCHY FOG/BR AT SLK/MPV ON MONDAY
MORNING. 00Z TUESDAY THROUGH 00Z WEDNESDAY...VFR UNDER HIGH
PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...WGH
SHORT TERM...EVENSON
LONG TERM...TABER
AVIATION...WGH/TABER
Hazardous weather outlook, Oct 19, 3:25 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT FRI OCT 19 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-201930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
325 PM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 1:13 AM EDTSpecial Weather StatementBTVEssex62 min

Nearby

River Flood Warnings in New York, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.